In the 1950s the US government did a lot of experiments with psychotomimetic drugs. One of these experiments included feeding human test subjects measured quantities of LSD and then monitoring their ensuing behavior.
Oscar Janiger, a University of California-Irvine psychiatrist known for his work on acid, gave an artist an activity box full of crayons and asked him to drawing his experiences on LSD. Things start out normally enough, but it doesn't take long before the artist's perception of reality starts to warp, and his drawings (which were recently uploaded by somebody called juraganyeri) capture in fascinating detail the stages of his hallucinogenic journey, from the beginning of his trip right through to his comedown.
#1 Time: 20 Minutes After The First Dose (50ug)
An attending doctor observes - Patient chooses to start drawing with charcoal. The subject of the experiment reports - 'Condition normal... no effect from the drug yet'.
#2 Time: 85 Minutes After First Dose And 20 Minutes After A Second Dose Has Been Administered (50ug + 50ug)
The patient seems euphoric. 'I can see you clearly, so clearly. This... you... it's all... I'm having a little trouble controlling this pencil. It seems to want to keep going.'
#3 Time: 2 Hours 30 Minutes After First Dose
Patient appears very focused on the business of drawing. 'Outlines seem normal, but very vivid - everything is changing colour. My hand must follow the bold sweep of the lines. I feel as if my consciousness is situated in the part of my body that's now active - my hand, my elbow... my tongue'.
#4 Time: 2 Hours 32 Minutes After First Dose
Patient seems gripped by his pad of paper. 'I'm trying another drawing. The outlines of the model are normal, but now those of my drawing are not. The outline of my hand is going weird too. It's not a very good drawing is it? I give up - I'll try again...'
#5 Time: 2 Hours 35 Minutes After First Dose
Patient follows quickly with another drawing. 'I'll do a drawing in one flourish... without stopping... one line, no break!' Upon completing the drawing the patient starts laughing, then becomes startled by something on the floor.